Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

July 14, 20218 counties in Wisconsin

NWS Green Bay, WI issued this special weather statement at Jul 14, 2021, 10:06 PM CDT for 8 counties in Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2021, 10:06 PM CDT (03:06 UTC)
Expired
Jul 14, 2021, 11:00 PM CDT
In force
54 min
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Waushara County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 14 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.1 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

521 
WWUS83 KGRB 150306
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
1006 PM CDT Wed Jul 14 2021
 
WIZ022-031-036>040-045-048>050-073-074-150400-
Calumet WI-Waupaca WI-Southern Marinette County WI-Outagamie WI-
Winnebago WI-Portage WI-Brown WI-Southern Oconto County WI-
Shawano WI-Kewaunee WI-Waushara WI-Manitowoc WI-Door WI-
1006 PM CDT Wed Jul 14 2021

...THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS PORTIONS OF NORTHEAST 
WISCONSIN THIS EVENING...

At 1005 PM CDT, Doppler radar was tracking showers and thunderstorms 
south of a Wisconsin Rapids to Marinette line. The strongest storms 
extended from southern Door County to Algoma and Denmark, and then
extended southwest to Cooperstown to near Brillion to Chilton. The
showers and storms were moving to the northeast at 40 mph.  

Winds to around 30 mph and locally heavy rain will be possible with 
the stronger storms. Rainfall rates of 1 to 2 inches per hour in the 
stronger storms may also result in minor urban street flooding and 
ponding of water area highways. 

Locations impacted include...
Green Bay, Appleton, Oshkosh, Manitowoc, Sturgeon Bay, Waupaca, 
Kewaunee, Algoma, Chilton, Brillion, Manitowoc and Two Rivers. 

People at Leach Amphitheater in Oshkosh, Sunnyview Expo Center, EAA
Grounds in Oshkosh, and Memorial Park in Combined Locks should
consider seeking safe shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4390 8889 4398 8889 4398 8960 4419 8960
      4512 8753 4494 8759 4490 8777 4463 8793
      4487 8765 4494 8745 4507 8736 4517 8744
      4524 8690 4510 8695 4501 8710 4454 8741
      4418 8745 4390 8769 4394 8840 4389 8840
TIME...MOT...LOC 0258Z 238DEG 39KT 4430 8783 

$$

Eckberg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 14, 6:29 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jul 14, 6:29 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
629 PM CDT Wed Jul 14 2021

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Thursday
Issued at 325 PM CDT Wed Jul 14 2021

The main focus in the short-term portion of the forecast will be on
the severe weather and heavy rainfall potential through this
evening.

This afternoon: The line of convection lifting east/northeastward
through the area, will continue to pose a heavy rainfall threat
through late this afternoon. The greatest threat (although fairly
low) for damaging winds will be across east-central Wisconsin,
where the better instability and instability gradient is in place.
Additional strong to isolated severe thunderstorms will be
possible along a cold front/boundary across northern portions of
Wisconsin. Isolated small hail, but very heavy rainfall will be
possible with the storms across the north. The SPC has shifted the
greatest threats for severe weather to the south of northeast
Wisconsin with the latest update. Rainfall rates will likely
exceed 1 to 2 inches an hour, which could lead to some
flooding/flash flooding potential especially in urban areas.

Tonight: A surface low will lift northeast from central Wisconsin to
the eastern UP, dragging a cold front through the area from east to
west. At the same time, the LLJ is expected to increase to around 40
to 50 kts, with the nose of the LLJ being across east-central WI.
The associated/increased forcing ahead of the front and on the
convergence at the nose of the LLJ, will lead to increased rainfall
intensity and coverage. Again, the main focus appears to be across
east-central and possibly far northeast Wisconsin through late this
evening. PWATs are expected to jump up to around 2 inches across the
area or around 200% of normal across east-central WI, which again
could lead to some flooding concerns as rainfall rates increase.
Severe potential looks to be slightly lower tonight as most of the
instability is expected to remain across southern portions of the
state. Initial thoughts are that the atmosphere across northern
portions of WI will have trouble recovering from the thunderstorms
this afternoon/early evening and the trailing stratiform on the back
side. Low-level winds do increase, but overall instability looks to
be around 1000 J/kg for nearly all of northeast WI. The greatest
risk of any severe approaching our CWA would be the southern tier of
counties. Again, wind and very heavy rainfall winds would be the
main threat from any more organized thunderstorm activity.
Overnight low are expected to be in the 50s north-central to the
low to mid 60s elsewhere.

Thursday: The low and cold front are expected to depart to the
northeast and east as a surface ridge builds across the area. This
will allow the precipitation to diminish from west to east
throughout the day. East-central and far northeast WI will be the
last to see the precipitation end, which may actually linger through
or around 18Z. Otherwise, high temperatures are expected to be in
the mid to upper 70s.

.LONG TERM...Thursday Night Through Wednesday
Issued at 325 PM CDT Wed Jul 14 2021

The surface high pressure system is expected to remain in control of
northeast Wisconsin's weather through the weekend and even into
early next week. This will lead to mainly precipitation-free
conditions along with steadily warming temperatures as an upper-
level ridge begins to build across the central CONUS. Temperatures
will warm from the 70s and 80s Friday and Saturday to the upper 80s
and low 90s Sunday through the middle of next week.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 630 PM CDT Wed Jul 14 2021

Rain and thunderstorms will impact the region through the evening
before exiting eastern WI overnight. The heaviest rain in
thunderstorms will likely occur over the southern Fox Valley to
Manitowoc. Otherwise, expect ceilings to deteriorate this evening,
with some IFR conditions possible in the heaviest rainfall.
Partial clearing skies are anticipated Thursday morning, with
rising ceilings to vfr by midday.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Cooley
LONG TERM......Cooley
AVIATION.......MPC
Hazardous weather outlook, Jul 14, 2:50 PM CDT, 7 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
250 PM CDT Wed Jul 14 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
250 PM CDT Wed Jul 14 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Isolated severe thunderstorms are possible from Wood County to
Manitowoc County this evening.

The greatest risk for severe storms will occur between 500 pm and
midnight. The primary hazards associated with the storms will be
torrential rainfall and isolated damaging wind gusts. Flash
flooding will be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Thunderstorms could linger into Thursday morning. Severe weather
is not expected Thursday, but a few of the storms could still
produce heavy rainfall, especially in east-central Wisconsin.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any wind damage, rainfall totals
greater than 1 inch and flooding to the National Weather Service
in Green Bay.

LMZ521-522-541>543-152000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
250 PM CDT Wed Jul 14 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms are expected at times through tonight. Some of the
storms could produce strong gusty winds and torrential rainfall,
and pose a significant hazard to boaters on the bay and lake.

Patchy dense fog could result in hazardous navigation this
into tonight, mainly on Lake Michigan.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Scattered thunderstorms and patchy dense fog could linger into
Thursday morning.

Cooley

In the hours before

Special weather statement, Jul 14, 6:21 PM CDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Green Bay WI
621 PM CDT Wed Jul 14 2021

WIZ048-049-150015-
Calumet WI-Winnebago WI-
621 PM CDT Wed Jul 14 2021

...THUNDERSTORMS WITH HEAVY RAINFALL EXPECTED EARLY THIS
EVENING...

At 620 PM CDT, Doppler radar was tracking thunderstorms along a line
extending from near Menasha to near Oshkosh to 7 miles northeast of
Rush Lake to Ripon. Movement was east at 40 mph.

Winds in excess of 30 mph and locally heavy rainfall will be
possible with these storms. Minor street flooding is also possible
along with ponding of water on area highways.

Strong thunderstorms will be near...
  Oshkosh and Menasha around 625 PM CDT.
  Northern Lake Winnebago around 635 PM CDT.
  High Cliff State Park around 640 PM CDT.
  Central Lake Winnebago around 655 PM CDT.
  Chilton around 700 PM CDT.

Other locations impacted by these storms include Pickett, Butte Des
Morts, Larsen, Lake Butte Des Morts, Jericho, Rivermoor, Charlesburg,
Brothertown, Winneconne and Harbor Springs.

People at Sunnyview Expo Center, EAA Grounds in Oshkosh, and Leach
Amphitheater in Oshkosh should consider seeking safe shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4390 8889 4415 8888 4421 8858 4422 8813
      4392 8814 4392 8816 4394 8816 4394 8840
      4390 8840 4389 8845
TIME...MOT...LOC 2317Z 251DEG 35KT 4419 8846 4409 8857 4395 8870 4383
8881 4368 8894 4347 8915

Eckberg
Local storm report, Jul 14, 6:52 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
652 PM CDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     HIGH CLIFF STATE PARK   44.15N 88.29W
07/14/2021  M54 MPH          CALUMET            WI   TRAINED SPOTTER

0338 PM     TSTM WND DMG     BRILLION                44.18N 88.06W
07/14/2021                   CALUMET            WI   PUBLIC

            A FEW TREE LIMBS SNAPPED IN CITY. VIA SOCIAL MEDIA

&&

SAC
Special weather statement, Jul 14, 7:49 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Green Bay WI
749 PM CDT Wed Jul 14 2021

WIZ035>040-045-048>050-150130-
Calumet WI-Waupaca WI-Kewaunee WI-Outagamie WI-Winnebago WI-Wood WI-
Waushara WI-Manitowoc WI-Portage WI-Brown WI-
749 PM CDT Wed Jul 14 2021

...THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS CENTRAL AND PORTIONS
OF NORTHEAST WISCONSIN THIS EVENING...

At 748 PM CDT, Doppler radar was tracking clusters of showers and
thunderstorms from Algoma to Two Rivers and Manitowoc on the
lakeshore, west through Green Bay and Fox Valley, and then to
Waupaca to Clintonville, and extended as far west as Almond in
southern Portage County and to Plainfield in western Waushara
County. The showers and storms were moving east at 40 mph.

Winds to 30 mph and locally heavy rain will be possible with the
stronger storms. Residents of southern Waupaca and Waushara Counties
could see some localized flooding as this cluster of storms were
producing rainfall rates of 1 to 3 inches per hour.

Locations impacted include...
Green Bay, Appleton, Oshkosh, Manitowoc, Stevens Point, Wisconsin
Rapids, Waupaca, Kewaunee, Wautoma, Menasha, Bancroft, Plainfield,
Weyauwega, Wild Rose and Bancroft.

People at Downtown Green Bay, Sunnyview Expo Center, EAA Grounds in
Oshkosh, Memorial Park in Combined Locks, Grand Rapids Lions Park in
Wisconsin Rapids, Amherst Fairgrounds, and Leach Amphitheater in
Oshkosh should consider seeking safe shelter if storms approach your
area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also possible and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4390 8889 4398 8889 4398 8960 4425 8960
      4425 9032 4451 9032 4459 8825 4461 8824
      4465 8734 4433 8748 4418 8745 4407 8759
      4389 8770 4389 8816 4394 8816 4394 8840
      4389 8840
TIME...MOT...LOC 0037Z 268DEG 35KT 4424 8945

Eckberg
Special weather statement, Jul 14, 8:44 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Green Bay WI
844 PM CDT Wed Jul 14 2021

WIZ022-031-035>040-045-048>050-073-074-150215-
Calumet WI-Waupaca WI-Southern Marinette County WI-Outagamie WI-
Winnebago WI-Wood WI-Portage WI-Brown WI-Southern Oconto County WI-
Shawano WI-Kewaunee WI-Waushara WI-Manitowoc WI-Door WI-
844 PM CDT Wed Jul 14 2021

...THUNDERSTORMS WITH LOCALLY HEAVY RAIN MOVING ACROSS CENTRAL INTO
NORTHEAST WISCONSIN THIS EVENING...

At 844 PM CDT, Doppler radar was tracking showers and thunderstorms
south of a Wisconsin Rapids to Marinette line. The strongest storms
with locally heavy rain with rainfall rates of 1 to 2 inches per
hour extended from near Green Bay to Shiocton and New London, then
southwest to Poy Sippi and Redgranite in Waushara County. The
showers and storms were moving to the northeast around 40 mph.

Winds up to 30 mph and locally heavy rain will be possible with the
stronger storms. Rainfall rates of 1 to 2 inches per hour in the
stronger storms may result in minor urban street flooding and
ponding of water area highways.

Locations impacted include...
Green Bay, Appleton, Oshkosh, Manitowoc, Marinette, Shawano,
Waupaca, Kewaunee, Wautoma, New London, Poy Sippi, Redgranite,
Shicoton, and  and Bay Shore Park.

People at Amherst Fairgrounds, Leach Amphitheater in Oshkosh,
Sunnyview Expo Center, EAA Grounds in Oshkosh, and Memorial Park in
Combined Locks should consider seeking safe shelter if storms
approach your area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4390 8889 4398 8889 4398 8960 4425 8960
      4425 9011 4512 8753 4494 8759 4490 8777
      4470 8793 4463 8793 4469 8780 4487 8765
      4494 8745 4414 8750 4390 8769 4389 8816
      4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 0135Z 268DEG 49KT 4448 8847

Eckberg
Local storm report, Jul 14, 9:35 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
935 PM CDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     HEAVY RAIN       WINNECONNE              44.11N 88.71W
07/14/2021  M1.82 INCH       WINNEBAGO          WI   MESONET

            SO FAR TODAY.

0930 PM     HEAVY RAIN       WISCONSIN RAPIDS        44.40N 89.84W
07/14/2021  M1.55 INCH       WOOD               WI   MESONET

            SO FAR TODAY

0930 PM     HEAVY RAIN       APPLETON                44.26N 88.40W
07/14/2021  M1.15 INCH       OUTAGAMIE          WI   CO-OP OBSERVER

            SO FAR TODAY

0930 PM     HEAVY RAIN       WAUTOMA                 44.06N 89.28W
07/14/2021  M2.45 INCH       WAUSHARA           WI   MESONET

            SO FAR TODAY

0931 PM     HEAVY RAIN       ASHWAUBENON             44.46N 88.08W
07/14/2021  M1.09 INCH       BROWN              WI   OFFICIAL NWS OBS

            SO FAR TODAY

0932 PM     HEAVY RAIN       BRILLION                44.18N 88.06W
07/14/2021  M1.15 INCH       CALUMET            WI   MESONET

            SO FAR TODAY

0932 PM     HEAVY RAIN       WAUPACA                 44.34N 89.06W
07/14/2021  M1.95 INCH       WAUPACA            WI   MESONET

            SO FAR TODAY

0933 PM     HEAVY RAIN       NEW LONDON              44.38N 88.75W
07/14/2021  M1.85 INCH       WAUPACA            WI   MESONET

            SO FAR TODAY

&&

SAC
Special weather statement, Jul 14, 10:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1006 PM CDT Wed Jul 14 2021

WIZ022-031-036>040-045-048>050-073-074-150400-
Calumet WI-Waupaca WI-Southern Marinette County WI-Outagamie WI-
Winnebago WI-Portage WI-Brown WI-Southern Oconto County WI-
Shawano WI-Kewaunee WI-Waushara WI-Manitowoc WI-Door WI-
1006 PM CDT Wed Jul 14 2021

...THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS PORTIONS OF NORTHEAST
WISCONSIN THIS EVENING...

At 1005 PM CDT, Doppler radar was tracking showers and thunderstorms
south of a Wisconsin Rapids to Marinette line. The strongest storms
extended from southern Door County to Algoma and Denmark, and then
extended southwest to Cooperstown to near Brillion to Chilton. The
showers and storms were moving to the northeast at 40 mph.

Winds to around 30 mph and locally heavy rain will be possible with
the stronger storms. Rainfall rates of 1 to 2 inches per hour in the
stronger storms may also result in minor urban street flooding and
ponding of water area highways.

Locations impacted include...
Green Bay, Appleton, Oshkosh, Manitowoc, Sturgeon Bay, Waupaca,
Kewaunee, Algoma, Chilton, Brillion, Manitowoc and Two Rivers.

People at Leach Amphitheater in Oshkosh, Sunnyview Expo Center, EAA
Grounds in Oshkosh, and Memorial Park in Combined Locks should
consider seeking safe shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4390 8889 4398 8889 4398 8960 4419 8960
      4512 8753 4494 8759 4490 8777 4463 8793
      4487 8765 4494 8745 4507 8736 4517 8744
      4524 8690 4510 8695 4501 8710 4454 8741
      4418 8745 4390 8769 4394 8840 4389 8840
TIME...MOT...LOC 0258Z 238DEG 39KT 4430 8783

Eckberg

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:49 PM CDTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Portage and 4 more41 min
Jul 14, 8:44 PM CDTSpecial Weather StatementGRBBrown, Calumet, Manitowoc, Outagamie, Waupaca, Waushara and 1 more31 min
Jul 14, 10:48 PM CDTAreal Flood AdvisoryGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago6 hr
Jul 14, 11:31 PM CDTFlash Flood WarningGRBCalumet, Manitowoc, Winnebago3 hr
Jul 15, 2:00 AM CDTFlash Flood WarningGRBCalumet, Manitowoc, Winnebago4 hr
Jul 15, 5:22 AM CDTRiver Flood WarningGRBManitowoc11 hr
Jul 15, 5:56 AM CDTAreal Flood AdvisoryGRBCalumet, Manitowoc, Winnebago3 hr
Jul 15, 3:13 PM CDTRiver Flood WarningGRBBrown7 hr

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.